MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-62G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had right index tha (outside of cors scope on (b)(6) 2007).Patient had a right tha revision for mechanical loosening of the acetabulum on (b)(6) 2012.All components exchanged except femur.Patient has history of cancer with metastasis to pelvis, with a revision of left tha (outside of cors scope).Now the patient presents with metastasis on right femur and pelvis, undergoes revision surgery on (b)(6) 2021 with off-label components.All components exchanged.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: trident 0° x3 insert 36mm id; cat # 623-00-36g; lot # mlmdaa.V40 cocr lfit head 36mm/+5; cat # 6260-9-236; lot # mkt4vw.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: materials reviewed:11/26/2012: stryker report.03/24/2021: stryker report.05/09/2007: op note djd right hip.Tha right.Daa approach.50mm shell, 36mm liner x3, 36)mm head delta ceramic, 3.5 femoral stem accolade.11/27/2012: op note.Revision tha right.Stem well fixed, head removed, cup loose, removed reamed to 61mm and 62mm tritanium shell placed, 36mm insert and head %mm, for accolade 1 stem.03/24/2021: op note.Secondary neoplasm, fx humerus, impending fx of right femur and pelvis.Widely metastatic carcinoma, upper and lower extremity.Increased tumor burden in femur.Significant loss of cortex.Humerus nailed with synthes nail and locked.Hip approach with hardinge, liner removed, cup felt to be fixed, defect where screw resided so cement placed.New liner 48mm mdm placed.Femur approached head removed, stem removed with a burr, large lytic area at tip of stem, crack occurred, anterior cortex completely replaced with tumor, windowed, stem out.All tumor removed as possible.Reamed, 13x300mm stem placed, 10mm calcar augment, 48 mdm head, 28mm &m inner head, cemented.Undated/unlabeled: ap and right lat hip x-rays.¿index hip¿.Stable well aligned accolade and cup.Undated/unlabeled: ap pelvis, lateral hip x-rays.Planning noted on film, cup looked loose and changed position form prior film.Undated/unlabeled: ap, lateral hip x-rays.Stem unchanged, new large acetabular component.Confirmation: a revision for a loose acetabular component may be confirmed, a revision for tumor and impending fracture was also confirmed.Root cause: the root cause of the acetabular revision cannot be ascertained without additional medical records, the revision for the impending fracture was due to metastatic cancerous lesions.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had right index tha (outside of cors scope on (b)(6) 2007).Patient had a right tha revision for mechanical loosening of the acetabulum on (b)(6), 2012.All components exchanged except femur.Patient has history of cancer with metastasis to pelvis, with a revision of left tha (outside of cors scope).Now the patient presents with metastasis on right femur and pelvis, undergoes revision surgery on (b)(6), 2021 with off-label components.All components exchanged.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12809034
Report Number0002249697-2021-01886
Device Sequence Number20211516
Product Code LPH
UDI-Device Identifier07613327040180
UDI-Public07613327040180
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number502-03-62G
Device Catalogue Number502-03-62G
Device Lot NumberMLHLJ6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite